Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 60, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 2, 2021, 6:56 PM CDT for Liberty County, Montgomery County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 2, 2021, 7:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Liberty County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
776 WUUS54 KHGX 022356 SVRHGX TXC291-339-030030- /O.NEW.KHGX.SV.W.0060.210602T2356Z-210603T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Houston/Galveston TX 656 PM CDT Wed Jun 2 2021 The National Weather Service in League City has issued a * Severe Thunderstorm Warning for... Southeastern Montgomery County in southeastern Texas... West central Liberty County in southeastern Texas... * Until 730 PM CDT. * At 656 PM CDT, a severe thunderstorm was located over Roman Forest, or 9 miles north of Kingwood, moving northeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. * Locations impacted include... Splendora, Patton Village, Roman Forest, Woodbranch and Plum Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3021 9497 3013 9519 3019 9523 3030 9506 TIME...MOT...LOC 2356Z 242DEG 11KT 3019 9516 HAIL...1.00IN WIND...<50MPH $$
2 follow-up statements
401 WWUS54 KHGX 030011 SVSHGX Severe Weather Statement National Weather Service Houston/Galveston TX 711 PM CDT Wed Jun 2 2021 TXC291-339-030030- /O.CON.KHGX.SV.W.0060.000000T0000Z-210603T0030Z/ Montgomery TX-Liberty TX- 711 PM CDT Wed Jun 2 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN MONTGOMERY AND WEST CENTRAL LIBERTY COUNTIES... At 711 PM CDT, a severe thunderstorm was located over Plum Grove, or 9 miles south of Cleveland, moving northeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. Locations impacted include... Splendora, Patton Village, Roman Forest and Plum Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3021 9497 3015 9514 3023 9517 3030 9506 TIME...MOT...LOC 0011Z 242DEG 11KT 3021 9511 HAIL...1.00IN WIND...<50MPH $$
745
WWUS54 KHGX 030015
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
715 PM CDT Wed Jun 2 2021
TXC291-339-030025-
/O.CAN.KHGX.SV.W.0060.000000T0000Z-210603T0030Z/
Montgomery TX-Liberty TX-
715 PM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
WEST CENTRAL LIBERTY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.
LAT...LON 3021 9497 3015 9514 3023 9517 3030 9506
TIME...MOT...LOC 0013Z 242DEG 11KT 3022 9510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:38 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 3:38 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 338 PM CDT Wed Jun 2 2021 .SHORT TERM [Through Thursday Night] Convective temperatures have been met and showers and thunderstorms have begun to develop across SE TX. Some training of storms has also developed and some locally heavy rainfall totals will be possible through this evening. The HRR continues to insist that shra/tsra will will focus along a weak boundary/wind shift that is anchored over the central zones while the HiRes NSSL focus precip over the southern zones. The 18z HRRR initialized well bu the NSSL has verified better as of late. Will compromise between the two models as both could be correct as there is some low level convergence along the central CWA boundary as suggested by the HRRR and and also along the developing sea breeze as suggested by the NSSL. SE TX also will lie in a weak RRQ this evening and this feature will also help to enhance lift. Colliding boundaries between the weak front and the sea breeze could allow for a burst of heavier convection this evening and have added locally heavy rain to the wx grids through 03z in case that situation unfolds. Colliding boundaries can also lead to storm intensification and a brief pulse strong to severe storm can not be ruled out. Damaging winds, brief funnel clouds and small hail are the most likely severe weather hazard and SPC has placed much of SE TX in a Marginal Risk for strong storms tonight. With sfc dew points above 70, MinT values will remain on the warm side and will probably stay in the lower 70s except in some rain cooled locations. On Thursday, a short wave will approach SE TX by late morning. There should be an expanding area of showers and storms Thursday morning as this feature approaches. Jet dynamics still look somewhat favorable on Thursday as 300 mb winds gently split over SE TX. Moisture levels will remain robust with PW values near 2.00 inches. Storm motion looks a tad slower on Thursday as well so once again there will be some potential for locally heavy rain. There will be more cloud cover on Thursday and precip should be a bit more widespread so will trim MaxT values by a few degrees from today's values. Despite the risk for locally heavy rain tonight and again Thursday, will once again forgo a Flash Flood Watch until there is a better signal for more widespread rainfall and an organized flash flood threat. Rain chances should decrease but not completely end on Thursday night in the wake of the initial short wave. However a second short wave will be approaching late Thursday night and showers and thunderstorms will likely be on the increase prior to sunrise Friday. 43 && .LONG TERM [Friday Through Wednesday]... Environmental conditions look to become more favorable for a multi-day active weather pattern Friday through the upcoming weekend, possibly extending into early next week. This will ultimately increase the risk for potential flooding across portions of SE Texas. To start, an upper level low will be located over Northern Mexico and Western TX Friday with the elongated associated trough extending northeastward well into the Great Lakes region. As high pressure builds over Western CONUS, the top region of the trough over the Great Lakes will continue eastward, while the upper low and the base of the trough remains almost stationary over Northern Mexico and Western TX. The upper low closes by late Friday and remains meandering over most of Texas during the weekend...which brings an upper level jet close or over the CWA (possible diffluence to occur) favoring storm development. In addition, a few mid to upper level disturbances will be swinging along the base of the trough and move across SE Texas. On top of all of this, we are looking at very good low level moisture transport with the southerly flow increasing PWs between 1.8 to 2.1 inches areawide, possibly resulting in long periods of heavy rainfall, particularly on Saturday. Now moisture does ebb a bit on Sunday with PWs down to 1.5 to 1.7 inches, however, it may still be sufficient for a few more rounds of showers and thunderstorms to occur given that we'll have the upper low/trough moving closer into Southeast TX. Global models weaken the trough early next week but PWs bounce back to around 1.8 to 2.1 inches Monday and Tuesday, enough to maintain additional periods of rain. Thus, we are looking at good chances for rain to fall over our area Friday through early next week. WPC is forecasting QPF amounts of 4 to 7 inches of total rainfall amounts during the next 7 days, with the heavier totals to occur Saturday through Monday. Considering the spectrum of expected rainfall amounts, along with the fact that we still have fairly wet soils lurking across portions of the CWA and water levels running high in a few of our rivers, this next episode of active weather could result in some flooding issues. Flash Flood Watches may be issued later this week, stay alert and prepared in case one is issued for your area. High pressure trying to start building sometime mid to late next week, means lower rainfall chances - hopefully it builds giving us a break from the stormy weather. High temperatures each day will be in the low to mid 80s through early next week, increasing a few degrees by midweek, and low temperatures will generally be in the upper 60s to low 70s inland, mid 70s along the coasts. -- Given it's the long term period, changes to the forecast could occur, although at this time, most models are in fairly good agreement with the long term synoptic pattern. 24 && .MARINE... Light winds will continue through the end of the work week across the bays and waters along with seas of 1-3 feet. Winds increase Friday into the upcoming weekend possibly reaching the Caution threshold. Seas build to 4-6 feet by late Sunday into Tuesday. Chance of showers and thunderstorms can be expected each day Thursday through early next week, with the heaviest activity expected to occur Friday through Sunday. Tides levels may also increase Sunday into early next week. For those planning to visit the beaches this weekend, strong rip currents could occur across the Gulf facing beaches. Make sure to monitor the local beach advisories. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 69 83 70 82 69 / 40 70 30 60 40 Houston (IAH) 70 85 71 82 70 / 50 70 20 70 50 Galveston (GLS) 76 83 75 82 75 / 20 40 40 70 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Short Term/Aviation...43 Long Term/Marine...24
In the hours before
Local storm report, Jun 2, 6:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
653 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 SW WOODBRANCH 30.15N 95.22W
06/02/2021 NAN INCH MONTGOMERY TX NEWSPAPER
TV NEWS CREW REPORTED DIME TO QUARTER SIZED
HAIL NEAR NEW CANEY.
&&Local storm report, Jun 2, 6:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 SW WOODBRANCH 30.15N 95.22W
06/02/2021 E1.00 INCH MONTGOMERY TX NEWSPAPER
CORRECTS PREVIOUS HAIL REPORT FROM 3 SW
WOODBRANCH. TV NEWS CREW REPORTED DIME TO
QUARTER SIZED HAIL NEAR NEW CANEY.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:16 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 11 days |
| Jun 2, 2:23 PM CDT | Areal Flood Advisory | HGX | Brazoria | 112 min |
| Jun 2, 3:03 PM CDT | Areal Flood Advisory | HGX | Jackson | 117 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.